Hail, Washington
- When
- April 10, 12:00 PM EST
- Where
- Washington County, Millport
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.767, -86.100
3 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Apr 10, 1:51 AM EST, 10 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 251 AM EDT TUE APR 10 2001 MAIN FORECAST PROBLEM AGAIN THIS MORNING IS CHANCES FOR T/SHRA THROUGHOUT THE PERIOD. AT 0630Z AN AREA OF T/SHRA WAS JUST TO THE NW OF THE FORECAST AREA (FA). A STATIONARY FRONT REMAINED ACROSS CENTRAL IL/IN/OH...WITH A WAVE ALONG THE FRONT IN E/C IL PER MSAS DATA. KSDF/KPAH RADARS INDICATE AN OUTFLOW BOUNDARY NOT TOO FAR FROM FA TO THE W AND NW. IN A BROAD SENSE...MODELS AGREE SOMEWHAT. NGM LOOKS TO BE TOO FAR N WITH DEVELOPING SFC LOW LATER IN FORECAST. ETA...AND TO SOME EXTENT AVN... LOOKS OVERDONE WITH QPF. WILL USE ETA FOR FEATURES BUT TONE DOWN QPF. FRONT TO THE N WILL MAKE LITTLE PROGRESS SOUTH AS WAVE MOVES ALONG IT. MAIN CONCERN WILL BE INTERACTION OF OUTFLOW BOUNDARIES FROM WAVES OF TSRA MOVG ALONG FRONT. ATMS WILL REMAIN UNSTABLE ACROSS FA...AND MID LEVEL TEMPS COOL SOME TODAY. WILL GO HIGH CHANCE POPS FOR INDIANA ZONES AND THEN TAPER CHANCES FROM N TO S. WILL WORD AS SCATTERED ACROSS IN ZONES AND NRN KY/SDF/ ZONES WITH CONVECTION ALREADY NEARBY. TONIGHT FRONT WILL LIFT BACK NORTH. ENOUGH MOISTURE AROUND TO KEEP CHC POPS IN FORECAST. SRN ZONES WILL HAVE LEAST CHANCE AND BEST CHANCE WILL BE IN THE EVENING. WILL GO DRY ON WED AS ALL MODELS SHOW DRIER AIR WORKING IN. ALSO...FA IS IN BETWEEN WARM FRONT WELL TO THE NORTH AND COLD FRONT APPROACHING FROM WEST. TEMPERATURES WILL WARM NICELY. WILL GO CLOSE TO FWC/MAV HIGHS TODAY. WILL LEAN TOWARD WARMER MAV TEMPS TONIGHT/WEDNESDAY. HIGHER MAV POPS LOOK BEST TODAY AND WED NIGHT...OTHERWISE WENT WITH FWC. .SDF...NONE. CS
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-110000- CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1110 AM EDT TUE APR 10 2001 THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS THIS AFTERNOON AND TONIGHT ACROSS SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. A FRONTAL BOUNDARY WILL REMAIN POISED ACROSS SOUTHERN INDIANA AND NORTHERN KENTUCKY THIS AFTERNOON AND TONIGHT. MEANWHILE A WARM... MOIST AIRMASS REMAINS ENTRENCHED AROUND THE REGION. THE INTERACTION BETWEEN THE SURFACE FRONT...AND THE UNSTABLE AIRMASS...WILL RESULT IN SEVERAL CLUSTERS OF THUNDERSTORMS IN PARTS OF THE OHIO VALLEY... THROUGH TONIGHT. SOME OF THE STORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO CAN NOT BE RULED OUT RIGHT ALONG THE FRONTAL BOUNDARY. THIS IS A PRELIMINARY OUTLOOK. S TAY TUNED TO NOAA WEATHER RADIO FROM THE NATIONAL WEATHER SERVICE FOR THE LATEST WEATHER INFORMATION. SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND TONIGHT. STUREY
The Louisville radar (KLVX), 89 km away, was scanning. The volume nearest the first event began at 17:01 UTC.
3 hail, 1 thunderstorm wind. Local standard time, as filed.
Siding was blown off several homes. Hail was also reported with this event, but the size was undetermined.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2001Every state in 2001This day in weather historyWarnings in Indiana, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5236289, 5236290, 5236291, 5236292.